MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TM REV 40MM A +6MM OFFSET POLY LINER; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES

ZIMMER BIOMET, INC. TM REV 40MM A +6MM OFFSET POLY LINER; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Catalog Number 00434904006
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374); Foreign Body In Patient (2687); Metal Related Pathology (4530)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical products: item#: 110030777, +3mm lateral offset 40mm diameter glenosphere; lot#: 64492558.Item#: 110032410, comp aug mini bsplt w tpr sm; lot#: 64362990.Item#: 115397, comp rvs cntrl 6.5x35mm st/rst; lot#: 268500.Item#: 180554, comp lk scr 3.5hex 4.75x35 st; lot#: 628420.Item#: 180552, comp lk scr 3.5hex 4.75x25 st; lot#: 461960.Item#: 00434901613, 16mm ã¿ 130mm length humeral stem; lot#: 64290746.Item#: 118000, 25mm versa-dial taper adaptor; lot#: 806300.Item#: 00434903912, 12mm humeral stem spacer; lot#: 64566827.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial right shoulder arthroplasty approximately six (6) years and one (1) month ago.The patient has had a history of multiple shoulder revisions surgeries.Subsequently, the patient underwent a revision surgery approximately six (6) months ago due to implant dislocation.During the revision surgery the surgeon discovered that the screws were fractured and metallosis.There were no signs of infection, although the surgeon performed infection workup.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6.No product was returned or pictures provided.Visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical were provided and reviewed by a health care professional.Review of the available records identified the following: recurrent dislocations discovered the three screws holding baseplate had broken.First stage revision: patient presented with instability, baseplate loosening, and screw breakage.Infectious workup negative.Minimal anterior soft tissues and thin deltoid noted.Humeral implant dislocating with tug test.Paper thin proximal cortical humeral bone.Gross motion of the baseplate and glenosphere observed.Able to remove broken screws centrally, superiorly, and inferiorly from the baseplate ¿these were completely broken and sheared off from their tips.¿.¿the tips of the screws were not visible, so to limit further bone loss, i felt that these were not retrievable.¿.Cultures obtained; however, no gross sign of infection noted.Metallosis tissue removed with a femoral canal brush.Depuy prostalac spacer and stimulan beads placed.No intraop complications noted.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TM REV 40MM A +6MM OFFSET POLY LINER
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21687265
Report Number0001822565-2025-00743
Device Sequence Number8820175
Product Code PHX
UDI-Device Identifier00889024633100
UDI-Public(01)00889024633100(17)260630(10)63842516
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K130661
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number00434904006
Device Lot Number63842516
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexMale